# SDR 2008FA0000921

- Difficulty date: December 10, 2008
- Submitted: December 29, 2008
- Operation: General aviation
- Aircraft: N402CA
- Make and model: Cessna 402B
- Aircraft serial: 402B0842
- Engine: Cont TSIO520EB
- Propeller: Mcauly 3AF32C87
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Part number: 522210003
- Condition: Cracked
- Location: Lt Wing
- Part time: 12,660 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE INSP, CRACKS WERE OBSERVED IN THE LT AUXILARY SPAR.  THE MAIN GEAR IS ATTACHED AT THE OTBD END.  THE CRACKS WERE AT THE 11, 2, 5 AND 7 O`CLOCK POSITIONS OF THE HOLE WHICH THE WIRE BUNDLE PASSES THROUGH, AND WERE OF VARYING LENGTH.  CRACKS WERE ALSO AT THE 7 AND 5 O`CLOCK POSITIONS OF THE LARGE ACCESS HOLE TO WHICH A COVER PLATE IS ATTACHED WITH A RING AND NUT PLATES OF THE OPPOSITE SIDE.  THESE CRACKS WENT THROUGH THE SCREW HOLES AND EXTENDED UP TO 1.5 INCH.  THE CRACKS WERE OBSERVED 1600 HOURS AFTER THE MAIN SPAR CAP MODIFICATIONS.  SIMILAR CRACKS OF VARYING DEGREE HAVE BEEN OBSERVED IN 5 OF 8 ACFT.  ALL HAVE THE MOD.  IT IS NOT KNOWN IF THERE IS ANY CORROLATION.  (K)
